Hail, Harper
- When
- March 10, 3:40 PM CST
- Where
- Harper County, 6.83 mi ENE of May
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.667, -99.642
The report was relayed through mPING.
As a closed upper low across the Baja Peninsula transitioned to an open wave and moved to the northeast, widespread convection developed from western-north Texas into much of Oklahoma during the evening of the 10th. Strong surface heating in the afternoon contributed to strong instability and, combined with increasing deep-layer wind shear, yielded an environment capable of organized…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
As a closed upper low across the Baja Peninsula transitioned to an open wave and moved to the northeast, widespread convection developed from western-north Texas into much of Oklahoma during the evening of the 10th. Strong surface heating in the afternoon contributed to strong instability and, combined with increasing deep-layer wind shear, yielded an environment capable of organized thunderstorms. The most impactful storm of the event was a supercell thunderstorm that develop across west-central Oklahoma and tracked across the greater Oklahoma City metropolitan area, producing large to very large hail and a weak tornado. By mid-evening, a developing quasi-linear convective system (QLCS) produced sporadic (yet intense) thunderstorm wind damage across portions of far southern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 10, 12:30 PM CST, 3 hours 10 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Norman OK
130 PM CDT Tue Mar 10 2026
...New NEAR TERM, SHORT TERM...
.KEY MESSAGES...
Updated at 126 PM CDT Tue Mar 10 2026
- Severe weather potential returns today, with a slight risk for
most of the area and an enhanced risk across southwest portions of
the area.
- Several days of elevated to near critical fire weather
conditions across western Oklahoma mid to late week.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 126 PM CDT Tue Mar 10 2026
Focus in the near term continues to be on chances for severe
thunderstorms later this afternoon and this evening across much of
the area. As of early afternoon, an upper low is evident on water
vapor moving eastward across northern MX. Over our area, south winds
continue to maintain moisture advection ahead of a dryline which is
positioned across far western OK into the TX panhandle. Stratus
this morning has become more scattered, leaving plenty of
sunshine across central/western parts of the area, with low clouds
hanging on across southeast OK.
Storms are expected to fire along the dryline across west-central
and southwest TX as the cap erodes, with greater uncertainty on
initiation the farther north you go into western north TX and
western OK. If enough heating can occur to overcome the cap,
isolated supercells will be possible across western OK through
early evening, with a risk for large hail and damaging wind
gusts, with a very low risk for a tornado. Greater confidence for
storms exists across portions of western north TX northeastward
into southern/central OK as storms to our south move/develop into
the area later this afternoon and this evening. Any discrete or
semi-discrete storm this afternoon will be capable of very large
hail (>2.5" in diameter) before storms are expected to grow
upscale into a line by early evening. This should signal a
transition away from large hail and more towards damaging wind
gusts as the primary hazard this evening. That said, sufficient
low-level shear will be in place for a low risk for tornadoes
embedded in the line as well, especially with any favorably
oriented (NW-SE) line segments. Finally, a few storms with a risk
for large hail and damaging winds will also be possible across
northern OK closer to a cold front, though as of now it appears
the majority of this activity may end up just to our north in
southern KS.
The severe risk is expected to diminish after midnight as
instability wanes and activity moves east of the area, though
showers and (non- severe) storms could linger across southeast OK
through much of the overnight.
Ware
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 126 PM CDT Tue Mar 10 2026
A cold front will enter our area later tonight, bringing strong
north winds behind it. Expect the front to reach northwest OK
between 2-4am, reaching the I-44 corridor between 6-8am, and
clearing southeast OK around noon. With 850 mb flow ~50 knots behind
the front, winds could gust to 40-50 mph across much of the western
half of the area, with a few gusts of 50-60 mph possible across west-
central and southwest OK. A Wind Advisory is in effect for these
areas from 4am-7pm Wednesday with winds expected to diminish quickly
after sunset Wednesday evening.
Given the strong wind potential, fire weather will once again be a
concern Wednesday, even as temperatures cool back to near average
for this time of year. Near-critical fire weather is most probable
across western OK, with elevated conditions expected across much of
the rest of the area outside of southeast OK.
Although winds will be lighter compared to Wednesday, dry return
flow on Thursday will lead to elevated to near critical fire weather
conditions across the western third of the area.
Ware
&&
.LONG TERM...
(Friday through Monday)
Issued at 147 AM CDT Tue Mar 10 2026
Dry conditions are expected to continue through the end of the
week into the weekend. Friday and Saturday will feature a warming
trend before another strong cold front early Sunday morning.
Behind this frontal boundary, temperatures will drop to near
normal sunday, and below normal on Monday. Each day will feature
at least elevated fire weather conditions, with Sunday looking
like the biggest fire weather day in the long term.
Bunker
&&
.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Tue Mar 10 2026
All terminals near and north of I-40 should remain in a VFR
category at least through 00Z with low ceilings keep terminals to
the south in a MVFR category. There is a 30% probability for
thunderstorms to initiate by 21Z across our terminals but most
likely between 00-05Z when TEMPOs are in place. Low ceilings &
reduced visibilities in rain showers could degrade some of our
terminals to at least a MVFR category but can't rule out brief
periods of IFR conditions. Surface winds will persist out of the
south at 15-20 kts with gusts up to 25 kts through 00Z, although
could see gusty variable winds associated with the convective
activity or even a storm outflow boundary making surface winds
variable in direction. There will be a strong cold front pushing
through after the storm activity between 08-14Z across all
terminals but KDUA, which may not see the front/wind shift until
near or after the end of this forecast period. Behind the cold
front will be an abrupt north wind shift and very windy conditions
with sustained winds around 20 kts and gusts between 30-40 kts.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 54 64 35 63 / 60 10 0 0
Hobart OK 50 65 32 66 / 40 0 0 0
Wichita Falls TX 54 69 35 66 / 70 0 0 0
Gage OK 44 60 31 69 / 20 0 0 0
Ponca City OK 49 60 32 64 / 50 20 0 0
Durant OK 61 75 39 65 / 90 30 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 4 AM to 7 PM CDT Wednesday for OKZ004-005-
009>011-014>018-021>024-027-033>038-044.
TX...Wind Advisory from 4 AM to 7 PM CDT Wednesday for TXZ083>088.
&&
NEAR TERM...08
SHORT TERM...08
LONG TERM....13
AVIATION...68Special Weather Statement
National Weather Service Norman OK
335 PM CDT Tue Mar 10 2026
OKZ004-009-102100-
Harper OK-Ellis OK-
335 PM CDT Tue Mar 10 2026
...A strong thunderstorm will impact portions of northwestern Ellis
and southwestern Harper Counties through 400 PM CDT...
At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Shattuck, moving northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shattuck, Gage, Fargo, and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3657 10000 3670 9991 3642 9960 3637 9961
3618 10000
TIME...MOT...LOC 2035Z 227DEG 40KT 3628 10006
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MahaleSpecial Weather Statement
National Weather Service Norman OK
356 PM CDT Tue Mar 10 2026
OKZ004-009-102145-
Harper OK-Ellis OK-
356 PM CDT Tue Mar 10 2026
...A strong thunderstorm will impact portions of northwestern Ellis
and southwestern Harper Counties through 445 PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Follett, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3657 10000 3670 9991 3649 9967 3627 10000
TIME...MOT...LOC 2056Z 213DEG 27KT 3638 9998
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MahaleThe Dodge City radar (KDDC), 125 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
42 hail, 7 thunderstorm wind, 1 tornado. Local standard time, as filed.
The report was relayed through mPING.
The report was relayed through mPING.
The location is approximate.
Hailfall near the intersection of Oklahoma State Highway 37/152 and County Street 2810 damaged several solar panels and vehicle windshields. The event time is estimated based on radar observations.
The report was relayed through mPING.
Hail sizes increased from quarter to half dollar at this location during the event time. The report was relayed through mPING.
Numerous storm chasers observed a brief tornado northwest of Tuttle. A television helicopter observed damage to chicken coops in the area, otherwise no other damage was reported.
The report was relayed through mPING.
The location is approximate, and the event time is estimated based on radar observations.
The report was relayed through mPING.
The report was relayed through mPING. The event time was adjusted based on radar observations.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The event time is estimated based on radar observations.
The event time is estimated based on radar observations.
The report was relayed through mPING.
The report was relayed through mPING. The event time was adjusted based on radar observations.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed by a National Weather Service Meteorologist.
Hailfall near the intersection of Northwest Expressway and Northwest 63rd Street.
The event time is estimated based on radar observations.
The report was relayed through mPING.
The location is approximate.
The report was relayed through mPING.
The report was relayed through mPING. The event time is adjusted based on radar observations.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
Multiple confirmations of hailfall in Jones, including a shared image showing a ruler measurement.
An image from a broadcast media storm chaser was shared on social media. The location is approximate, and the event time is estimated based on radar observations.
The report was relayed by law enforcement.
The report was relayed through mPING.
Multiple confirmations, including mPING reports and shared social media images, of ping pong ball-size hail in Chandler. The location is approximate, and the event time is estimated based on radar observations.
Minco (MINC) Mesonet observation.
A storm chaser observed what appeared to be a well-developed gustnado cross U.S. Highway 81 just a couple of miles south of the Kansas state line. No damage was reported.
Multiple trees were blown down in Davis, with some blocking area roadways. The event time is estimated based on radar observations.
Power poles were damaged. The report was relayed through mPING. The event time is estimated based on radar observations.
A swath of intense damaging winds, associated with a quasi-linear convective system (QLCS) mesovortex, impacted areas from southwest to just north of Marietta. Numerous power poles and trees were damaged along Shady Dale and McGehee Roads southwest of town. Several tractor-trailers were blown over along Interstate 35. The most significant damage occurred near the corner of West Creek Street and South 7th Avenue, where a home lost a significant portion of its roof, causing two exterior walls to collapse. Several businesses near Oklahoma Highway 32 and U.S. Highway 77 had varying degrees of roof damage. Intermittent damage to trees and power poles was also noted in Marietta. The wind path and event time are estimated.
Widespread thunderstorm wind damage occurred in Mannsville. At least ten homes received varying degrees of roof damage, several power poles were snapped and at least one outbuilding was destroyed. The Mannsville School also received minor damage. The event time is estimated based on radar observations.
An estimated wind gust near the intersection of U.S. Highway 60 and Streetman Road. The report was relayed by emergency management.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2026Every state in 2026This day in weather historyThe tornado archive for Oklahoma, 2026Warnings in Oklahoma, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1323359, 1323363, 1323364, 1323365, 1323366, 1323367, 1323368, 1323370, 1324857, 1323372, 1323374, 1323371, 1323379, 1323373, 1323375, 1323376, 1323377, 1323378, 1323399, 1323380, 1323381, 1323383, 1323382, 1323384, 1323385, 1323386, 1323387, 1323388, 1323390, 1323389, 1323391, 1323392, 1323393, 1323397, 1323394, 1323395, 1323396, 1323398, 1323404, 1323449, and more.